Alert archive / Pennsylvania / Heavy Snow Warnings in 2007
Heavy Snow Warning 2, NWS State College, PA
NWS State College, PA issued this heavy snow warning at Feb 12, 2007, 3:22 PM EST for 11 counties in Pennsylvania. It took effect at Feb 13, 2007, 9:00 AM EST. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2007, 3:22 PM EST (20:22 UTC)
- In effect from
- Feb 13, 2007, 9:00 AM EST
- Expired
- Feb 14, 2007, 8:11 PM EST
- In force
- 35 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 59 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this heavy snow warning went out at Feb 12, 2:48 PM EST, 34 minutes earlier.
Area forecast discussion, Feb 12, 2:48 PM EST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 248 PM EST MON FEB 12 2007 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... LIGHT SNOW ADVNACING IN FROM THE WEST IS TRYING TO MAKE IT TO THE GROUND...BUT IS DRYING UP BEFORE DOING SO...BUT MOISTURE SHOULD INCREASE THROUGH THE NIGHT. FRONT IS INCHING SWRD THRU WRN NY AND WILL BE INTO THE AREA SOON. WILL HOLD RIGHT WITH THE MAV GUID FOR TEMPS THE NEXT 36 HRS...AS THERE IS LITTLE DIURNAL CHANGE - AND MOSTLY OFF-TIME/NON-DIURNAL CHANGES TO COME AS THE WARM AIR WAGGLES IN ABOVE FROM THE SOUTH. THE STORM: STILL TAKING SHAPE...BUT ENUF CONFIDENCE NOW THAT WE WILL POST WINTER STORM OR HVY SNOW WARNINGS FOR THE ENTIRE CWA WITH THIS PKG. GREAT MOISTURE INFLOW FROM GOMEX FEEDING IT NOW...AND ATLANTIC MSTR KEEPS PWATS ABOVE NORMAL. HVY SNOW THREAT MAY HAVE SHIFTED A BIT TO THE NORTH FROM ORIG FCSTS...BUT THE THREAT OF NASTY WX CONTINUES TO LOOK DEFINATE FOR ALL THE AREA. SNOW DEVLOPS LATE TONIGHT JUST TO OUR SOUTH AND SLIDES NWRD INTO OUR CWA IN THE MORNING. IT SHOULD SNOW OVER MOST OF MY CWA BY 5 PM...WITH QUITE A FEW INCHES IN THE LAURELS AND WESTERN MTS. PRIMARY LOW DOES NOT GIVE UP EASILY...BUT LLVL PRESSURE FALL IN ERN PA BY THE END OF TUES NIGHT AND KEEP PRECIP GOING IN THE EAST THRU MUCH OF WED. TIMING HAS NOT WAVED MUCH THESE LAST FEW CYCLES. THIS IS VERY CONSISTENT. GFS-BASED GEFS SOLNS ARE BACK TO A BIT OF A COOLER SOLN...WHICH WILL KEEP IT ALL SNOW IN THE NORTH AND SOME MIX WITH SLEET IN THE RIDGE AND VALLEY REGION AND LAURELS. ADMIRABLY PERFORMING NAM12 SAYS THE SE WILL LIKELY SEE THINGS CHANGE TO PROLONGED PD OF FZRA...BUT WILL TEMPER THAT LOFTY 1+ INCH OF ICE PROG FROM THE NAM12 TO JUST AROUND A QUARTER OF AN INCH POSSIBLE IN LANCASTER/YORK. STILL PLENTY OF SNOW SLEET AND ICE TO MAKE A REAL MESS LATE TUES AND MOSTLY ON WED. SNOW NUMBERS WILL BE INCHED /BAD PUN/ UP AGAIN WITH THIS PKG...AND THE NRN TIER COULD END UP SEEING OVER A FOOT. AGAIN...WILL TRY TO HIGHLIGHT THE THREATS MORE SPECIFICALLY IN THE WSW PRODUCT. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... DID NOT MAKE MANY CHANGES FROM YESTERDAY. WITH STORM TRACKING SLIGHTLY FURTHER NORTH NOW...TEMPS FOR THE LATER PART OF THE WEEK MAY BE A FEW DEGREES WARMER...BUT NOT MUCH. BEST CHC FOR WRAP AROUND SNOW AND LAKE EFFECT SNOW STILL LOOKS TO BE LATE THU INTO EARLY SAT...PERHAPS SLIGHTLY EARLIER FOR WARREN COUNTY ETC. KEPT LOW CHC POPS IN FOR NEXT SUNDAY. WENT WITH DRY CONDITIONS FOR NEXT MONDAY. GFS AT 240 HRS HAS ANOTHER MAJOR SYSTEM COMING OUT OF THE SW. && .AVIATION /20Z-18Z/... SCATTERED LIGHT SNOW SHOWERS AND OCCASIONAL MVFR CEILINGS POSSIBLE ACROSS PARTS OF THE STATE TONIGHT ASSOCIATED WITH A COLD FRONT. OTHERWISE...NO IMPACTS THROUGH MUCH OF TONIGHT. HOWEVER...A SIGNIFICANT WINTER STORM WILL DEVELOP ACROSS THE REGION LATER TONIGHT AND PROVIDE A SIGNIFICANT IMPACT TO AVIATION THAT WILL LAST WELL INTO WEDNESDAY. SEVERAL FORECAST CONCERNS: TIMING AND OVERALL IMPACTS TO CEILINGS AND VIS AS WELL AS HOW FAR THE WINTRY MIX WILL EXTEND INTO THE STATE. LOOKS LIKE THE SNOW WILL BEGIN ACROSS THE SOUTH AND WEST...ABOUT MID WAY THROUGH THE PERIOD...AND THEN GRADUALLY SHIFT EAST AND NORTH. THERE IS STILL A HIGH DEGREE OF UNCERTAINLY WITH THE STORM TRACK/TIMING...THEREFORE BEST STRATEGY WAS TO LIMIT OVERALL IMPACT...PARTICULARLY NEAR THE END OF THE PERIOD. EXPECT VIS WITH THIS SNOW TO DROPS BELOW 1/2 MILE WHEN IT FINALLY GETS GOING. AS FOR THE EXTENT OF THE FREEZING RAIN POTENTIAL...THE HIGHEST POSSIBILITY WILL BE FOR SOUTHEASTERN PENNSYLVANIA...POSSIBLY AS FAR NORTH AS KMDT...BUT AROUND OR AFTER 18Z TOMORROW. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAVY SNOW WARNING FROM 9 AM TUESDAY TO 4 PM EST WEDNESDAY FOR PAZ004>006-010>012-017-018-037-041-042. WINTER STORM WARNING FROM 9 AM TUESDAY TO 4 PM EST WEDNESDAY FOR PAZ045-046-049>053-058. WINTER STORM WARNING FROM 4 AM TUESDAY TO 4 PM EST WEDNESDAY FOR PAZ024-033. WINTER STORM WARNING FROM 7 AM TUESDAY TO 4 PM EST WEDNESDAY FOR PAZ019-025>028-034>036-056-057-059-063>066. && SHORT TERM...DANGELO LONG TERM...MARTIN AVIATION...CONNELLY
Hazardous weather outlook, Feb 12, 5:22 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 522 AM EST MON FEB 12 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-131030- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 522 AM EST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DEVELOPING STORM WILL TRACK FROM THE SOUTHERN PLAINS THIS EVENING TO THE MID ATLANTIC COAST BY WEDNESDAY MORNING. THIS SYSTEM WILL SPREAD SNOW INTO THE STATE ON TUESDAY. PRECIPITATION WILL LIKELY TURN TO A WINTRY MIX OVER SOUTHERN PENNSYLVANIA TUESDAY NIGHT...WHILE HEAVY SNOW FALLS ACROSS THE NORTH. MOST LIKELY SNOW ACCUMULATIONS WILL RANGE FROM 6 TO 12 INCHES OVER THE NORTH. ACCUMULATIONS OF 3 TO 6 INCHES ARE MORE LIKELY ACROSS THE SOUTH...DUE TO THE CHANGEOVER. BLUSTERY AND COLD CONDITIONS ARE EXPECTED TO DEVELOP WEDNESDAY NIGHT THROUGH FRIDAY. SIGNIFICANT BLOWING AND DRIFTING SNOW IS LIKELY OVER AREAS THAT RECEIVE MOSTLY SNOW FROM THE UPCOMING STORM. IN ADDITION...DANGEROUS WIND CHILLS OF AROUND 15 BELOW ZERO ARE POSSIBLE LATE THIS WEEK...ESPECIALLY OVER THE MOUNTAINS DURING WEDNESDAY AND THURSDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:22 PM EST | Winter Storm Warning | CTP | Adams, Bedford, Blair, Cambria, Centre, Clinton and 19 more | 53 hr |
Nearby
Heavy Snow Warnings in Pennsylvania, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.